Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 91, NWS Lake Charles, LA

June 6, 20114 parishes in Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 6, 2011, 4:33 PM CDT for 4 parishes in Louisiana. It was in force for 36 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 6, 2011, 4:33 PM CDT (21:33 UTC)
Expired
Jun 6, 2011, 5:09 PM CDT
In force
36 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Iberia Parish, LA, Lafayette Parish, LA, Saint Martin Parish, LA, Vermilion Parish, LA

The radar

The Lake Charles radar (KLCH), 128 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 6, 4:51 PM CDTHAIL 1.75St. Martinville, LA
Jun 6, 4:53 PM CDTHAIL 0.88Broussard, LA
Jun 6, 5:04 PM CDTHAIL 0.75Lafayette, LAREPORTED OFF OF MOSS STREET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.6 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2011-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3767 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2011-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3767 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
969 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

973 
WUUS54 KLCH 062133
SVRLCH
LAC045-055-099-113-062230-
/O.NEW.KLCH.SV.W.0091.110606T2133Z-110606T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
433 PM CDT MON JUN 6 2011

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN IBERIA PARISH IN SOUTH CENTRAL LOUISIANA...
  SOUTHEASTERN LAFAYETTE PARISH IN SOUTH CENTRAL LOUISIANA...
  THIS INCLUDES LAFAYETTE...
  WEST CENTRAL ST. MARTIN PARISH IN SOUTH CENTRAL LOUISIANA...
  THIS INCLUDES ST. MARTINVILLE...
  EXTREME NORTHEASTERN VERMILION PARISH IN SOUTHWEST LOUISIANA...

* UNTIL 530 PM CDT

* AT 433 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH...OVER ST. MARTINVILLE...MOVING
  WEST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CADE BY 450 PM CDT...
  BROUSSARD AND COTEAU BY 500 PM CDT...
  BROUSSARD BY 505 PM CDT...
  LAFAYETTE BY 510 PM CDT...
  YOUNGSVILLE BY 515 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.

&&

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.

LAT...LON 3006 9181 3002 9190 3000 9205 3023 9205
      3024 9183 3011 9176
TIME...MOT...LOC 2133Z 071DEG 11KT 3014 9186

$$

K. KUYPER
1 follow-up statement
923 
WWUS54 KLCH 062209
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
509 PM CDT MON JUN 6 2011

LAC045-055-099-113-062219-
/O.CAN.KLCH.SV.W.0091.000000T0000Z-110606T2230Z/
LAFAYETTE LA-VERMILION LA-IBERIA LA-ST. MARTIN LA-
509 PM CDT MON JUN 6 2011

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL ST. MARTIN...
NORTHWESTERN IBERIA...EXTREME NORTHEASTERN VERMILION AND SOUTHEASTERN
LAFAYETTE PARISHES IS CANCELLED...

LAT...LON 3006 9181 3002 9190 3000 9205 3023 9205
      3024 9183 3011 9176
TIME...MOT...LOC 2209Z 071DEG 11KT 3010 9198

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:47 PM CDT, 46 minutes earlier.

Area forecast discussion, Jun 6, 3:47 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
347 PM CDT MON JUN 6 2011

.DISCUSSION...
FORECAST AREA IS SANDWICHED BETWEEN MID/UPPER LEVEL RIDGE TO THE
NORTH AND TUTT LOW OVER THE GULF. IN BETWEEN A VERY MOIST AND
UNSTABLE AIR MASS IS IN PLACE WITH PWAT NEAR 2 INCHES AND LAPS
CAPES OVER 3K J/KG. TEMPERATURES IN THE UPPER 90S TO AROUND 100
THIS AFTERNOON...WELL ABOVE TRIGGER TEMPERATURES...AND SHOWERS AND
THUNDERSTORMS ARE NOW PEPPERING THE FORECAST AREA. WITH THE HIGH
INSTABILITY...WELL MIXED ATMOSPHERE...AND WEAK SHEAR...POTENTIAL
FOR STRONG/SEVERE HAIL AND DOWN BURST WINDS. THIS ACTIVITY LOOKS
TO BE MAINLY DIURNALLY DRIVEN TODAY...AND SHOULD CONTINUE UNTIL
SHORTLY AFTER SUNSET. THEREFORE...WILL KEEP 30 POP GOING INTO THE EVENING.

ON TUESDAY...MOIST AND UNSTABLE AIR MASS WILL CONTINUE ACROSS THE
FORECAST AREA. ALSO...A SHORT WAVE IS NOTED TO COME AROUND THE
RIDGE LATE ON TUESDAY. THESE FEATURES SHOULD HELP KICK-OFF MORE
CONVECTION DURING THE AFTERNOON INTO EVENING HOURS. SO WILL HAVE
ANOTHER 30 POP FOR TUESDAY INTO TUESDAY EVENING.

AIR MASS WILL BEGIN TO DRY OUT BY LATER IN THE WEEK...AND THUS
POPS WILL BE TRIMMED BACK TO ISOLATED AT BEST FOR WEDNESDAY AND
ONWARD.

RUA

&&

.MARINE...
LIGHT VARIABLE WINDS WILL BECOME LIGHT ONSHORE DURING THE WEEK AS
HIGH PRESSURE BEGINS TO BUILD ACROSS THE NORTHERN GULF.

RUA

&&

.FIRE WEATHER...
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE FOR THE
REMAINDER OF THE AFTERNOON INTO EVENING...AND THEN AGAIN ON
TUESDAY AFTERNOON INTO EVENING...AS A VERY MOIST AND UNSTABLE AIR
MASS WILL BE IN PLACE. THESE STORMS WILL PRODUCE FREQUENT
LIGHTNING ALONG WITH GUSTY AND ERRATIC WINDS. LOCALIZED LOCATIONS
WILL RECEIVE SOME BRIEF HEAVY RAIN TO BRIEFLY WET GROUND
FUELS...HOWEVER WIDESPREAD SIGNIFICANT RAINFALL IS NOT EXPECTED TO
BREAK THE DROUGHT. AWAY FROM THE STORMS...ELEVATED FIRE DANGER
WILL REMAIN WITH HOT TEMPERATURES...DRY GROUND FUELS...AND ERRATIC
WINDS FROM THUNDERSTORM OUTFLOW BOUNDARIES.

RUA

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  75  95  74  92  73 /  30  30  30  20  10
KBPT  75  94  74  92  74 /  30  30  30  20  10
KAEX  71  98  71  95  72 /  30  30  30  20  10
KLFT  74  96  73  93  73 /  30  30  30  20  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 6, 4:45 AM CDT, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
445 AM CDT MON JUN 6 2011

LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-070945-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER-
NEWTON-HARDIN-JEFFERSON-ORANGE-
445 AM CDT MON JUN 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL
DEVELOP THIS AFTERNOON AND CONTINUE INTO THE EVENING. STRONGER
STORMS WILL HAVE THE POTENTIAL FOR DAMAGING WINDS AND SMALL HAIL.

NEAR RECORD HIGH TEMPERATURES IN THE UPPER 90S TO NEAR 100 ARE
EXPECTED AGAIN TODAY. COMBINED WITH THE HUMIDITY...APPARENT
TEMPERATURES WILL RANGE FROM 100 TO 105 DEGREES DURING PEAK
HEATING. INDIVIDUALS ARE URGED TO USE EXTRA CAUTION WHEN OUTDOORS
AND DRINK PLENTY OF FLUIDS.

ELEVATED FIRE DANGER WILL CONTINUE DUE TO VERY DRY GROUND FUELS
AND LOW DAYTIME RELATIVE HUMIDITY VALUES. BURN BANS ARE IN EFFECT
FOR THE ENTIRE AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL
DEVELOP AGAIN ON TUESDAY AFTERNOON AND CONTINUE INTO TUESDAY
EVENING. STRONGER STORMS WILL HAVE THE POTENTIAL FOR DAMAGING
WINDS AND SMALL HAIL.

MORE ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED FROM
WEDNESDAY INTO THE WEEKEND.

ELEVATED FIRE DANGER WILL CONTINUE DUE TO VERY DRY GROUND FUELS
AND LOW DAYTIME RELATIVE HUMIDITY VALUES. BURN BANS ARE IN EFFECT
FOR THE ENTIRE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ430-432-435-450-452-455-470-472-475-070945-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
445 AM CDT MON JUN 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS EVENING INTO
TONIGHT. STRONGER STORMS WILL HAVE THE POTENTIAL FOR DAMAGING
WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE FROM TUESDAY INTO
THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

05

In the hours before

Local storm report, Jun 6, 4:16 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
416 PM CDT MON JUN 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             VINTON                  30.20N 93.58W
06/06/2011  E0.50 INCH       CALCASIEU          LA   EMERGENCY MNGR

&&

JRUA
Local storm report, Jun 6, 4:18 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
418 PM CDT MON JUN 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             BEAUMONT                30.09N 94.14W
06/06/2011  E0.50 INCH       JEFFERSON          TX   NWS EMPLOYEE

            MARBLE SIZE HAIL WHERE HIGHWAY 69 AND INTERSTATE 10 COME
            TOGETHER.

&&

JRUA
Local storm report, Jun 6, 4:22 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
422 PM CDT MON JUN 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 PM     HAIL             FRANKLIN                29.80N 91.51W
06/06/2011  E0.75 INCH       ST. MARY           LA   BROADCAST MEDIA

            REPORTED ON HIGHWAY 87.

&&

JRUA
Local storm report, Jun 6, 4:23 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
423 PM CDT MON JUN 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 PM     HAIL             BEAUMONT                30.09N 94.14W
06/06/2011  E1.00 INCH       JEFFERSON          TX   PUBLIC

            REPORTED ON THE SOUTHWEST SIDE OF BEAUMONT.

&&

JRUA
Local storm report, Jun 6, 4:29 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
429 PM CDT MON JUN 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             CHARENTON               29.87N 91.54W
06/06/2011  E1.00 INCH       ST. MARY           LA   PUBLIC

&&

JRUA
Local storm report, Jun 6, 4:30 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
430 PM CDT MON JUN 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0429 PM     HAIL             GRAND LAKE              30.03N 93.27W
06/06/2011  E1.75 INCH       CAMERON            LA   PUBLIC

            REPORTED NEAR CALCAM LINE ROAD.

&&

JRUA

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 10:08 PM CDTSpecial Weather StatementLCHAcadia67 min
Jun 5, 10:18 PM CDTSevere Thunderstorm WarningLCHAcadia, Lafayette, Vermilion57 min
Jun 5, 11:17 PM CDTSpecial Weather StatementLCHAcadia, Vermilion58 min
Jun 5, 11:37 PM CDTSevere Thunderstorm WarningLCHCameron, Vermilion53 min
Jun 5, 11:48 PM CDTSevere Thunderstorm WarningLCHAcadia, Jefferson Davis27 min
Jun 5, 11:51 PM CDTSpecial Marine WarningLCH114 min
Jun 6, 1:18 AM CDTSpecial Marine WarningLCH57 min
Jun 6, 2:03 PM CDTSpecial Weather StatementLCHCalcasieu57 min
Jun 6, 2:21 PM CDTSpecial Weather StatementLCHVermilion54 min
Jun 6, 2:25 PM CDTSevere Thunderstorm WarningLCHVermilion65 min
Jun 6, 2:53 PM CDTAreal Flood AdvisoryLCHVermilion52 min
Jun 6, 3:07 PM CDTAreal Flood AdvisoryLCHVermilion38 min
Jun 6, 3:08 PM CDTSevere Thunderstorm WarningLCHIberia, Saint Martin, St. Mary52 min
Jun 6, 3:27 PM CDTSevere Thunderstorm WarningLCHVermilion63 min
Jun 6, 3:32 PM CDTSevere Thunderstorm WarningLCHCalcasieu, Cameron58 min
Jun 6, 3:38 PM CDTSevere Thunderstorm WarningLCHCalcasieu, Cameron67 min
Jun 6, 3:43 PM CDTSpecial Marine WarningLCH62 min
Jun 6, 3:48 PM CDTSevere Thunderstorm WarningLCHSt. Mary57 min
Jun 6, 3:58 PM CDTSevere Thunderstorm WarningLCHCameron38 min
Jun 6, 4:12 PM CDTSevere Thunderstorm WarningLCHIberia, St. Mary63 min
Jun 6, 4:27 PM CDTSevere Thunderstorm WarningLCHVermilion45 min
Jun 6, 4:38 PM CDTSevere Thunderstorm WarningLCHCalcasieu, Cameron27 min
Jun 6, 4:44 PM CDTSevere Thunderstorm WarningLCHCalcasieu, Cameron61 min
Jun 6, 4:46 PM CDTSpecial Marine WarningLCH59 min
Jun 6, 4:48 PM CDTSpecial Marine WarningLCH57 min
Jun 6, 4:53 PM CDTSevere Thunderstorm WarningLCHIberia, Vermilion39 min
Jun 6, 4:57 PM CDTSevere Thunderstorm WarningLCHLafayette, Saint Martin33 min
Jun 6, 5:00 PM CDTSpecial Marine WarningLCH60 min
Jun 6, 5:10 PM CDTAreal Flood AdvisoryLCHLafayette, Saint Martin110 min
Jun 6, 5:15 PM CDTSevere Thunderstorm WarningLCHVermilion41 min
Jun 6, 5:19 PM CDTSevere Thunderstorm WarningLCHAcadia, Lafayette, Saint Landry27 min
Jun 6, 5:23 PM CDTSpecial Marine WarningLCH52 min
Jun 6, 5:27 PM CDTSpecial Marine WarningLCH63 min
Jun 6, 5:41 PM CDTSevere Thunderstorm WarningLCHCameron34 min
Jun 6, 5:45 PM CDTSpecial Weather StatementLCHAcadia45 min
Jun 6, 5:48 PM CDTSpecial Weather StatementLCHLafayette57 min
Jun 6, 6:16 PM CDTSpecial Marine WarningLCH59 min
Jun 6, 6:29 PM CDTSpecial Weather StatementLCHAcadia61 min
Jun 6, 6:32 PM CDTSpecial Marine WarningLCH58 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.